Thursday, January 22, 2015

The Lesser of the Weevils

I have a hormonal imbalance, which has led to all kinds of interesting side effects. One of them is ovarian pain. Sometimes it's just a twinge of pain, and other times it just about puts me on the floor. 

Last March, things got so bad that I went to an ob/gyn to find out what I could do. He put me on HRT. We started with the birth control pill. (The irony didn't escape me.) 

I was on the pill for a few months, but the idea was kiboshed by my internalist, who was concerned that this kind of HRT might play havoc with my FNH (because there is always a risk that it isn't an FNH). So we moved to a transdermal gel for HRT - Estrogel Propak. The dose was lower, and it wasn't taken orally, so better for my liver. 

The Estrogel HRT made me really moody (like, I could feel my mood swing throughout the day as I got closer to the next dose or further away from the last one), it made me really tired, and... it made me really, really itchy. The itching eventually subsided from "crazy ass insane" to "just kind of maddening and only sometimes," but after Christmas, I decided that enough was enough and in early January, I went off the Estrogel. Result? More stable mood, more energy, and way less insane itchiness. 

But the ovarian pain came back today. 

I need to do some careful thinking, weighing the ovarian pain vs. all the unpleasant side effects of the HRT. Either way, though, I've spent a good deal of time during the past few months muttering dark thoughts about various parts of my endocrine system. 

No comments:

Post a Comment